Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 113, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Sep 16, 2009, 5:13 AM CDT for 4 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2009, 5:13 AM CDT (10:13 UTC)
- Expired
- Sep 16, 2009, 7:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Independence County, AR, Jackson County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 104 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 161013 FFWLZK ARC063-067-145-147-161215- /O.NEW.KLZK.FF.W.0113.090916T1013Z-090916T1215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 513 AM CDT WED SEP 16 2009 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN WHITE COUNTY IN CENTRAL ARKANSAS JACKSON COUNTY IN EASTERN ARKANSAS WOODRUFF COUNTY IN EASTERN ARKANSAS SOUTHERN INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 715 AM CDT * AT 505 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF RAIN...SHOWERS AND THUNDERSTORMS... PRODUCING MODERATE TO AT TIMES VERY HEAVY RAIN. THE GROUND IS VERY SATURATED AND THE HEAVY RAIN WILL CAUSE FLASH FLOODING OVER THE AREA. THE AREA HAS RECEIVED FROM ONE TO TWO INCHES OF RAIN OVER THE LAST FEW HOURS...AND THE ADDITIONAL RAIN WILL CREATE FLOODING. * THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3581 9178 3582 9104 3504 9106 3515 9180 $$ 59
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 3:42 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Sep 16, 3:42 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 342 AM CDT WED SEP 16 2009 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT UPPER LOW WILL REMAIN OVER THE REGION...WITH MORE RAIN EXPECTED. SOME LOCATIONS HAVE RECEIVED OVER 3 INCHES OVERNIGHT...WITH MOST AREAS PICKING UP AT LEAST AN INCH. MAIN CONCERNS WITH THIS FORECAST WILL BE THE MOVEMENT OF THE UPPER LOW...AND ASSOCIATED RAINFALL AMOUNTS. HAVE EXPANDED THE FLASH FLOOD WATCH NORTH A COUPLE OF COUNTIES TO INCLUDE THE CLINTON AND RUSSELLVILLE AREAS...AND ALSO EXTENDED THROUGH THE DAY THURSDAY. WITH THE UPPER LOW REMAINING ACROSS THE ARKLATEX REGION...HEAVY RAINFALL WILL CONTINUE ACROSS THE SOUTHERN TWO THIRDS OF THE STATE. RAINFALL AMOUNTS THROUGH THE NEXT 36 HOURS WILL AVERAGE 2 TO 3 INCHES IN THE WATCH AREA...WITH LOCALLY HIGHER AMOUNTS. SOMEWHAT DRIER AIR NEAR THE MISSOURI BORDER WILL KEEP QPF AMOUNTS LOWER ACROSS THE NORTHERN COUNTIES. BY LATE IN THE WEEK...OVERALL MOVEMENT OF THE LOW WILL BE TO THE NORTHEAST...BUT TIMING IS STILL AN ISSUE. HAVE TRENDED POPS LOWER THURSDAY NIGHT ON...BUT LEFT CHANCE POPS DUE TO THE UNCERTAINTY. && .LONG TERM...SUNDAY THROUGH TUESDAY LITTLE CHANGE IN THE EXTENDED IS SEEN...WITH THE UPPER LOW FINALLY MOVING ENOUGH EAST OF AR...TO HAVE A MINIMAL AFFECT ON THE WEATHER. STILL A SLIGHT CHANCE IN THE FORECAST WITH SHORTWAVE ENERGY SHEARED BACK TO THE SOUTHERN PLAINS. MUCH OF MONDAY WILL BE A TRANSITION DAY FROM THE UPPER LOW PUSHING EAST...AND A COLD FRONT AFFECTING THE AREA LATER MONDAY OR TUESDAY. SOME UNCERTAINTY IN MODEL TIMING OF FRONT. POP ON MONDAY WILL BE ONLY SLIGHT. THEN LATE MONDAY TO TUESDAY...MODELS DEEPEN ALOFT OVER THE PLAINS AS A COLD FRONT PUSHES INTO THE SOUTHERN PLAINS AND AR...SO POPS COME UP AGAIN. AS FOR TEMPERATURES...HIGHS WILL MAINLY BE BELOW NORMAL DUE TO THE CLOUDS AND PRECIP...WHILE NIGHT TIME LOWS ABOVE TO DUE MOISTURE LEVELS. && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-DREW- FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON- JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PERRY- PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-VAN BUREN-WHITE- WOODRUFF-YELL. && SHORT TERM...58 / LONG TERM...59
Hazardous weather outlook, Sep 16, 5:00 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED SEP 16 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-170945- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT WED SEP 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT PERIODS OF RAIN...SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING OVER ARKANSAS...AS THE UPPER AND SURFACE LOW PRESSURE SYSTEMS BRING RAIN TO THE AREA. RAIN...HEAVY AT TIMES...AS WELL AS HEAVY DOWNPOURS...WILL AFFECT MUCH OF CENTRAL AND SOUTH ARKANSAS...WITH A LESSER DEGREE OVER NORTH ARKANSAS. GROUND CONDITIONS ARE BECOMING MORE AND MORE SATURATED...AND MORE WIDESPREAD FLOODING AND FLASH FLOODING IS EXPECTED WITH THIS EXTENDED RAIN EVENT. RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE COMMON...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD WATCH IS IN AFFECT FOR MUCH OF ARKANSAS THROUGH THURSDAY. RESIDENTS SHOULD MONITOR CONDITIONS IF FLOOD WARNINGS ARE ISSUED FOR YOUR LOCATION. THE TREAT FOR ANY STRONG OR SEVERE STORMS WILL BE LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCES OF RAIN WILL GRADUALLY LOWER THURSDAY AND FRIDAY...AS WELL AS INTO THE WEEKEND...AS THE WEATHER SYSTEM OVER ARKANSAS IS EXPECTED TO SLOWLY WEAKEN AND MOVE EAST. HOWEVER...THE CHANCE OF RAIN WILL STILL BE IN THE FORECAST...BUT THE AMOUNT AND COVERAGE WILL BE MUCH LOWER THAN THIS WEEK. THE THREAT FOR ANY STRONG TO SEVERE STORMS WILL BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY FLOODING WILL BE MONITORED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
In the hours before
Special weather statement, Sep 15, 11:49 PM CDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1149 PM CDT TUE SEP 15 2009 ARZ042>045-054-056-160545- GARLAND-HOT SPRING-JEFFERSON-LONOKE-PULASKI-SALINE- 1149 PM CDT TUE SEP 15 2009 ...SIGNIFICANT WEATHER ALERT FOR GARLAND...HOT SPRING...JEFFERSON... LONOKE...PULASKI AND SALINE COUNTIES UNTIL 1245 AM CDT... AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF RAIN AND SHOWERS...WITH ISOLATED THUNDERSTORMS... PRODUCING MODERATE TO AT TIMES HEAVY RAIN. THE GROUND IS VERY SATURATED AND THE HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. THE AREA HAS RECEIVED AROUND ONE INCH OF RAIN OVER THE LAST HOUR OR TWO...AND THE ADDITIONAL RAIN WILL POTENTIALLY CAUSE MINOR FLOODING. THE AREA WAS MOVING WEST AT 20 MPH. THIS WILL INCLUDE THE LITTLE ROCK AREA. A FEW SPOTS MAY SEE TORRENTIAL DOWNPOURS FOR A FEW MINUTES...AND THIS MAY CAUSE LOCALIZED FLOODING. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 59
Local storm report, Sep 16, 12:46 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1246 AM CDT WED SEP 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM FLASH FLOOD 3 NW DOWNTOWN LITTLE RO 34.76N 92.27W
09/16/2009 PULASKI AR PUBLIC
INTERSECTION OF REBSAMEN PARK ROAD AND CEDAR HILL ROAD
FLOODED AND IMPASSABLE.
&&
58Special weather statement, Sep 16, 3:45 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 AM CDT WED SEP 16 2009 ARZ022-030-031-038-039-160945- CONWAY-LOGAN-PERRY-POPE-YELL- 345 AM CDT WED SEP 16 2009 ...SIGNIFICANT WEATHER ALERT FOR CONWAY...LOGAN...PERRY...POPE AND YELL COUNTIES UNTIL 445 AM CDT... AT 343 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF RAIN AND SHOWERS...PRODUCING MODERATE TO AT TIMES HEAVY RAIN. THE GROUND IS VERY SATURATED AND THE HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. LOCALIZED MINOR FLOODING MAY BE POSSIBLE. THE AREA HAS RECEIVED AROUND ONE INCH OF RAIN OVER THE LAST HOUR OR TWO...AND THE ADDITIONAL RAIN WILL POTENTIALLY CAUSE MINOR FLOODING. AREA WILL MOVE WEST AT 20 MPH. ANY TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 59
Special weather statement, Sep 16, 3:50 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 AM CDT WED SEP 16 2009 ARZ016-024-025-032>034-161020- CLEBURNE-FAULKNER-INDEPENDENCE-JACKSON-WHITE-WOODRUFF- 350 AM CDT WED SEP 16 2009 ...SIGNIFICANT WEATHER ALERT FOR CLEBURNE...FAULKNER... INDEPENDENCE...JACKSON...WHITE AND WOODRUFF COUNTIES UNTIL 520 AM CDT... AT 349 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF RAIN AND SHOWERS...WITH ISOLATED THUNDERSTORMS... PRODUCING MODERATE TO AT TIMES HEAVY RAIN. THE GROUND IS VERY SATURATED AND THE HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. LOCALIZED MINOR FLOODING MAY BE POSSIBLE. THE AREA HAS RECEIVED AROUND ONE INCH OF RAIN OVER THE LAST HOUR OR TWO...AND THE ADDITIONAL RAIN WILL POTENTIALLY CAUSE MINOR FLOODING. THE AREA IS MOVING WEST AT 25 MPH. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 59
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 9:13 PM CDT | Flash Flood Warning | LZK | Grant, Jefferson | 4 hr |
| Sep 16, 12:12 AM CDT | Flash Flood Warning | LZK | Faulkner, Garland, Hot Spring, Lonoke, Perry, Pulaski and 1 more | 2 hr |
| Sep 16, 6:47 AM CDT | Flash Flood Warning | LZK | Conway, Faulkner, Lonoke, Perry, Pope, Prairie and 4 more | 3 hr |
| Sep 16, 6:48 AM CDT | River Flood Warning | LZK | Saline | 48 hr |
| Sep 16, 7:20 AM CDT | Flash Flood Warning | LZK | Independence, Jackson, White, Woodruff | 4 hr |
| Sep 16, 7:33 AM CDT | Flash Flood Warning | LZK | Garland, Johnson, Logan, Montgomery, Perry, Polk and 3 more | 4 hr |
| Sep 16, 7:47 AM CDT | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Independence, Pope, Stone and 2 more | 4 hr |
| Sep 16, 8:26 AM CDT | River Flood Warning | LZK | Perry | 5 days |
| Sep 16, 9:23 AM CDT | River Flood Advisory | LZK | Clark, Hot Spring | 22 hr |
| Sep 16, 9:23 AM CDT | River Flood Advisory | LZK | Calhoun, Ouachita | 22 hr |
| Sep 16, 10:06 AM CDT | Flash Flood Warning | LZK | Conway, Faulkner, Perry, Pope, White, Yell | 114 min |
| Sep 16, 12:10 PM CDT | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Van Buren, White | 3 hr |
| Sep 16, 2:11 PM CDT | River Flood Warning | LZK | Clark, Hot Spring | 30 hr |
| Sep 16, 2:12 PM CDT | River Flood Warning | LZK | Yell | 4 days |
| Sep 16, 2:20 PM CDT | River Flood Advisory | LZK | Yell | 17 hr |
| Sep 16, 2:21 PM CDT | Flash Flood Warning | LZK | Monroe, Prairie, White, Woodruff | 3 hr |
| Sep 16, 3:03 PM CDT | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Lonoke, Perry, Pulaski and 2 more | 3 hr |
| Sep 16, 5:59 PM CDT | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Lonoke, Monroe, Perry and 6 more | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.